MAUDE Adverse Event Report: Nihon Kohden Corporation Life Scope G9; Bedside Monitor

Nihon Kohden Corporation Life Scope G9; Bedside Monitor
Model Number CU-192R
Medical Device Problem Codes Device Alarm System (1012); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2026
Type of Reportable Event Death
Event or Problem Description
The biomedical engineer (bme) reported that the patient was subsequently transferred to this g9 monitor (sn: (b)(6), where the patient later passed away.They were requesting the logs to be reviewed of all involved devices prior to the event.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the patient was subsequently transferred to this g9 monitor (sn:(b)(6), where the patient later passed away.They were requesting the logs to be reviewed of all involved devices prior to the event.The bme reported that the patient was previously connected to a gz transmitter (gz-130pa, sn: (b)(6) and staff reported that it did not generate an "irregular rr" alarm.(the gz-related event was documented under ticket (b)(4).The patient was subsequently transferred to this g9 monitor (sn: (b)(6), where the patient later passed away.Logs were provided for the gz, g9, and cns; however, the g9 and cns logs were not from the devices associated with the gz at the time of the alleged missed alarm.As a result, these logs could not be used to investigate the reported event.Review of the available waveforms, numeric data, and alarm history identified a "v rhythm" event, confirming that the arrhythmia type was configured as "extended." no "irregular rr" alarm events were found during the relevant timeframe.Based on the available information, it could not be determined whether the "irregular rr" alarm setting was enabled or disabled at the time of the event.According to the g9 operator's manual, the default setting for the "irregular rr" alarm is off.Therefore, while it was confirmed that no "irregular rr" alarm occurred, there was insufficient information to determine whether the alarm failed to activate while enabled or whether it did not activate because the default setting was originally set to be off.Investigation summary: it has not been confirmed whether the irregular rr alarm setting was on or off at the time of the event.Therefore, the following analysis is based on the assumption that the irregular rr alarm was set to on, but the alarm was not triggered for the waveform in question, and discusses the possible reasons why the alarm was not generated.The following two factors are considered to suppress the detection of irregular rr: the periods of irregular rr intervals were short, and the number of beats with irregular rr intervals was limited.Some beats that may have been classified as v beats were present during the periods of irregular rr intervals.A review of the provided waveform showed that the rr intervals remained relatively regular for extended periods, with occasional short periods in which the rr intervals became irregular due to prolonged rr intervals.However, the periods of irregular rr intervals were relatively short and involved only a limited number of beats.Therefore, this is considered to have reduced the likelihood of the waveform meeting the criteria for an irregular rr determination.In addition, several beats that appear to be vpcs were observed during the periods of irregular rr intervals.Rr intervals associated with beats classified as v beats are not used for the irregular rr determination.Therefore, the presence of these v beats is also considered to have suppressed the irregular rr determination.Based on the above, it is considered that the waveform was not determined to be irregular rr, and consequently the alarm was not triggered, due to the combination of the following two factors: the periods of irregular rr intervals were short and involved only a limited number of applicable beats.V beats were present during the periods of irregular rr intervals.Please note that this analysis is based on the assumption that the irregular rr alarm was set to on at the time of the event.Since the actual on/off setting of the irregular rr alarm at the time of the event has not been confirmed, this analysis does not definitively establish the cause of the alarm not being triggered. based on the investigation results, no quality issue was identified with the product itself.Therefore, no recurrence prevention measures for the product are considered necessary.Trending will continue to be monitored for this device, incidents, issues, and causes.Additional device information: d10 concomitant medical device: the following devices were used in conjunction with the g9 monitor: gz transmitter: model #: gz-130p serial #: 02261 device manufacturer data: 07/09/2020 (july) unique identifier (udi) #: 04931921117415 returned to nihon kohden: not returned cns model #: pu-681ra serial #: 01494 device manufacturer data: 06/13/2020 unique identifier (udi) #: 04931921131640 returned to nihon kohden: not returned.

Brand Name
Life Scope G9
Common Device Name
Bedside Monitor
Manufacturer (Section D)
Nihon Kohden Corporation
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
Nihon Kohden Tomioka Corporation
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key50700263
Report Number8030229-2026-07084
Device Sequence Number18563151
Product Code MHX
UDI-Device Identifier04931921112168
UDI-Public(01)04931921112168
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K213316
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCU-192R
Device Catalogue NumberCU-192RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS; GZ transmitter
Outcome Attributed to Adverse Event Death;
Patient SexUnknown